Alert archive / Puerto Rico / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS JSJ
NWS JSJ issued this flash flood watch at Nov 21, 2014, 4:03 PM CST. It took effect at Nov 21, 2014, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 4:03 PM CST (22:03 UTC)
- In effect from
- Nov 21, 2014, 9:00 PM CST
- Expired
- Nov 22, 2014, 8:51 AM CST
- In force
- 12 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
875 WGCA62 TJSJ 212203 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 603 PM AST FRI NOV 21 2014 PRZ001>004-221015- /O.NEW.TJSJ.FF.A.0007.141122T0300Z-141122T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS 603 PM AST FRI NOV 21 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 11 PM AST THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR EASTERN PUERTO RICO. * FROM 11 PM AST THIS EVENING THROUGH SATURDAY MORNING * A MID-LEVEL TROUGH AND A LOW-LEVEL JET CURRENTLY LOCATED OVER THE EASTERN CARIBBEAN SEA WILL MOVE WESTWARD NEXT 24 HOURS TRANSPORTING HIGH MOISTURE AND INSTABILITY THAT WILL BE FOCUSED OVER THE EASTERN THIRD OF PUERTO RICO ON STRONG EAST WINDS. A 6-HOUR PERIOD OF HEAVY RAINFALL APPEARS LIKELY OVERNIGHT WITH RAINFALL ACCUMULATIONS OF 2 TO 5 INCHES EXPECTED WHICH COULD FALL IN A VERY SHORT PERIOD OF TIME. HEAVIER TOTALS OF 3 TO 7 INCHES ARE POSSIBLE IN AREAS OF STRONG TOPOGRAPHICAL FORCING SUCH AS EL YUNQUE NATIONAL FOREST. * THESE RAINFALL AMOUNTS COULD RESULT IN FLASH FLOODING OF SMALL STREAMS AND CREEKS. RAINFALL IS EXPECTED TO BEGIN TAPERING OFF AFTER 11 AM SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
2 follow-up statements
065 WGCA62 TJSJ 220844 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 444 AM AST SAT NOV 22 2014 PRZ001>004-221500- /O.CON.TJSJ.FF.A.0007.000000T0000Z-141122T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS 444 AM AST SAT NOV 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY AND SOUTHEAST. * UNTIL 11 AM AST THIS MORNING * MOISTURE ADVECTION WILL CONTINUE ACROSS THE LOCAL ISLANDS AS A WEAKENING TROUGH MOVES WESTWARD ACROSS THE EASTERN CARIBBEAN TODAY. THEREFORE...FREQUENT TRADE WIND SHOWERS ARE EXPECTED ACROSS THE FORECAST AREA...WITH THE HEAVIEST SHOWERS FOCUSED ACROSS THE EASTERN HALF OF PUERTO RICO. * THESE SHOWERS ARE FAST MOVERS...BUT PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL...ENHANCED BY OROGRAPHIC EFFECTS... WILL RESULT IN RAPID RISES ALONG RIVERS AND SMALL STREAMS ACROSS THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
777 WGCA62 TJSJ 221451 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1051 AM AST SAT NOV 22 2014 PRZ001>004-221600- /O.CAN.TJSJ.FF.A.0007.000000T0000Z-141122T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS 1051 AM AST SAT NOV 22 2014 ...FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE... * A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS... EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY AND SOUTHEAST. WHILE SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT... RAINFALL ACCUMULATIONS ARE NOT EXPECTED TO BE HEAVY ENOUGH OR SHOWERS LAST LONG ENOUGH TO POSE A RISK OF WIDESPREAD FLOODING. HOWEVER...URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE IN ISOLATED AREAS. WEATHER CONDITIONS ARE EXPECTED TO IMPROVE TONIGHT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Nov 21, 1:09 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 21, 1:09 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
309 PM AST FRI NOV 21 2014
.SYNOPSIS...AT UPPER LEVELS...A TUTT LOW ABOUT 250 MILES SOUTH OF
SAINT JOHN WILL DISSIPATE INTO A WEAK TROUGH OVER THE LEEWARD
ISLANDS BY SATURDAY NIGHT. HIGH PRESSURE WILL CONTINUE OVER THE
CARIBBEAN. ANOTHER TROUGH WILL EXTEND INTO THE EASTERN CARIBBEAN
MID WEEK NEXT WEEK.
AT MID LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC WILL SHIFT
TO NORTH OF HISPANIOLA AS A LOW CUTS OFF ABOUT 1300 MILES EAST
NORTHEAST OF SAN JUAN PUERTO RICO ON TUESDAY.
AT LOWER LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC FADES
TONIGHT AND SATURDAY...BUT A HIGH FRESH OUT OF THE EASTERN UNITED
STATES WILL MOVE INTO THE WESTERN ATLANTIC SATURDAY NIGHT AND
STRENGTHEN AS IT MOVES EAST NORTHEAST INTO THE CENTRAL ATLANTIC WEDNESDAY.
&&
.DISCUSSION...THE GFS IS BECOMING WETTER TONIGHT AS IT FORECASTS
PRECIPITABLE WATER TO RISE CLOSE TO 2.2 INCHES BY 22/06Z TONIGHT.
NEVERTHELESS UPPER LEVEL DYNAMICS ARE STILL VERY WEAK TO MISSING
AFTER TONIGHT. A FEW SHOWERS MOVED ACROSS THE AREA TODAY AND MOST
OF EASTERN QUARTER OF PUERTO RICO...THE U.S. VIRGIN
ISLANDS...CULEBRA AND VIEQUES RECEIVED RAIN. SHOWERS WERE ALSO
FALLING IN SOUTHWEST PUERTO RICO AT 3 PM AST. EXPECT SHOWERS TO
INCREASE CONSIDERABLY TONIGHT...ESPECIALLY OVER EASTERN PUERTO
RICO AND THE U.S. VIRGIN ISLANDS...BUT WESTERN PUERTO RICO STILL
HAS ONLY A SMALL CHANCE OF SHOWERS AFTER SUNSET. SHOWERS THERE
WILL INCREASE ON SATURDAY. SHOWERS WILL TAPER OFF ON SUNDAY
MORNING WITH BETTER WEATHER ON SUNDAY AFTERNOON. ALTHOUGH
PRECIPITABLE WATER DROPS BELOW 1.3 INCHES SEVERAL TIMES NEXT WEEK...
THE SCATTERED TRADE WIND SHOWERS SO TYPICAL OF NOVEMBER SHOULD BE
EXPECTED TO CONTINUE IN THE USUAL PLACES IN EASTERN PUERTO
RICO...WITH A CHANCE OF SHOWERS IN THE WEST IN THE AFTERNOON.
TEMPERATURES SHOULD BECOME A LITTLE COOLER AND HOLD CLOSE TO NORMAL.
&&
.AVIATION...POSSIBLE MVFR AND IFR CONDS AT TNCM/TKPK. INCREASING
SHRA/TSRA ACTIVITY ACROSS THE LEEWARD ISLANDS SPREADING THROUGH THE
USVI AND EASTERN PR WITH VCTS/VCSH LIKELY FOR MOST OF THE LOCAL
TERMINALS AND POSSIBLY AFFECTING THE TERMINALS FOR BRIEF PERIODS.
THIS ACTIVITY MAY CAUSE BRIEF PERIODS OF MVFR CONDS. EASTERLY SFC
WINDS 10 TO 20 KTS WITH HIGHER GUSTS.
&&
.MARINE...HAVE TAKEN SEAS DOWN FOR A LITTLE WHILE OVER ALL OF THE
AREA AS SEAS OBSERVED ARE NOT MEASURING UP TO THE MODEL FORECASTS
AT THIS TIME. SEAS WILL STILL INCREASE FROM THEIR PRESENT STATE
AND SMALL CRAFT ADVISORY CONDITIONS WILL SPREAD OVER MORE THAN
JUST THE ATLANTIC WATERS AFTER TONIGHT DUE TO AN INCREASE IN THE
TRADE WINDS AS THE HIGH INCREASES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 84 77 84 / 90 90 30 30
STT 77 87 77 88 / 70 70 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 6 PM AST TUESDAY FOR
ANEGADA PASSAGE SOUTHWARD TO 17N-CARIBBEAN WATERS OF PUERTO
RICO FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN PUERTO
RICO OUT 10 NM-COASTAL WATERS OF NORTHERN USVI AND CULEBRA
OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND
EASTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM 3 AM TO 9 AM AST SUNDAY FOR COASTAL
WATERS OF SOUTHERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY FROM 3 PM SATURDAY TO 9 AM AST SUNDAY FOR
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM AST TUESDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
13/12Hazardous weather outlook, Nov 21, 4:19 AM CST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 619 AM AST FRI NOV 21 2014 AMZ710>745-PRZ001>013-221100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 619 AM AST FRI NOV 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PASSING SHOWERS AND ISOLATED THUNDERSTORMS OVER THE WATERS ARE EXPECTED IN THE MORNING HOURS...THEN AFTERNOON CONVECTION IS POSSIBLE...ESPECIALLY ACROSS THE CENTRAL MOUNTAIN RANGE AND THE NORTHEASTERN SECTIONS OF PR. A MID-LEVEL TROUGH WILL MOVE WESTWARD ACROSS THE EASTERN CARIBBEAN TONIGHT THROUGH SATURDAY MORNING WITH MODERATE TO HEAVY RAIN POSSIBLE AT TIMES...AFFECTING MAINLY THE EASTERN THIRD OF PUERTO RICO. URBAN AND SMALL STREAM FLOODING IS TO BE EXPECTED. FLASH FLOODING...ALTHOUGH NOT EXPECTED AT THIS TIME...IT CANNOT BE RULED OUT. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL BE PRESENT FRIDAY THROUGH SATURDAY ON THE NORTH FACING BEACHES DUE TO ROUGH SEAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAINFALL IS EXPECTED TO LINGER INTO SATURDAY MORNING. BY THIS TIME...ANY ADDITIONAL RAIN WILL ONLY EXACERBATE ANY FLOODING PRESENT FROM THE RAINFALL THAT OCCURRED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF RAINFALL AMOUNTS OR FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-221100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 619 AM AST FRI NOV 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PASSING SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY IN AND AROUND THE U.S. VIRGIN ISLANDS AS MOISTURE GRADUALLY INCREASES. A MID-LEVEL TROUGH WILL MOVE WESTWARD ACROSS THE EASTERN CARIBBEAN TONIGHT THROUGH SATURDAY MORNING WITH MODERATE TO HEAVY RAIN AT TIMES. FLOODING OF SMALL STREAMS AND RIVERS IS POSSIBLE. A MODERATE TO HIGH RISK OF RIP CURRENTS IS PRESENT TODAY FOR THE NORTH AND EAST FACING BEACHES OF SAINT THOMAS AND SAINT CROIX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAINFALL IS EXPECTED TO LINGER INTO SATURDAY MORNING. BY THIS TIME...ANY ADDITIONAL RAIN WILL ONLY EXACERBATE ANY FLOODING PRESENT FROM THE RAINFALL THAT OCCURRED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF RAINFALL AMOUNTS OR FLOODING WILL BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:31 PM CST | Small Craft Advisory | JSJ | 6 days | |
| Nov 21, 2:20 PM CST | Small Craft Advisory | JSJ | 5 days |
Nearby
Flash Flood Watches in Puerto Rico, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.